Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 9, 2005, 10:26 AM CDT for Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2005, 10:26 AM CDT (15:26 UTC)
- Expired
- May 9, 2005, 11:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 091525 SVRLCH LAC099-101-091630- /O.NEW.KLCH.SV.W.0040.050509T1526Z-050509T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1026 AM CDT MON MAY 9 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA * UNTIL 1130 AM CDT * AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL ST. MARY PARISH...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED PARISHES. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2992 9150 2978 9139 2979 9116 2996 9125 $$
1 follow-up statement
000
WWUS54 KLCH 091551
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1052 AM CDT MON MAY 9 2005
LAC101-091602-
/O.CAN.KLCH.SV.W.0040.000000T0000Z-050509T1630Z/
ST. MARY LA-
1052 AM CDT MON MAY 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR ST. MARY PARISH IS
CANCELLED...
LAT...LON 2981 9141 2993 9151 2993 9146 2994 9145
2990 9141 2987 9139 2981 9139 2980 9141
$$
LAC099-091630-
/O.CON.KLCH.SV.W.0040.000000T0000Z-050509T1630Z/
ST. MARTIN LA-
1052 AM CDT MON MAY 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 AM CDT FOR ST.
MARTIN PARISH...
AT 1048 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STEPHENSVILLE..MOVING
EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.
LAT...LON 2993 9141 2979 9131 2977 9114 2996 9125
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:10 AM CDT, 16 minutes earlier.
Area forecast discussion, May 9, 10:10 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1010 AM CDT MON MAY 9 2005 .UPDATE... UPDATED INLAND AND COASTAL WATERS TO INCLUDE SCT (40%) OF TSRA OVER ALL COASTAL WATERS ZONES...AND COASTAL PARISHES OF SW LA TO LFT AREA. FURTHER INLAND...DRIER AIR IS FILTERING INTO THE REGION...WITH ONLY ISO SHRA AT BEST EXPECTED WITH AFTERNOON HEATING. BANKING ON MOST OF THE TSRA TO MOVE OUT OF THE AREA BY LATE THIS AFTERNOON...AND NO PRECIP EXPECTED FOR MOST OF THIS WORK WEEK. DML && .PREV DISCUSSION... (ISSUED 249 AM CDT MON MAY 9 2005) DISCUSSION... RADAR CURRENTLY SHOWING ONLY A FEW SHOWERS IN CENTRAL LOUISIANA AND OFFSHORE SOUTH OF JEFFERSON COUNTY TEXAS. THE MID TO UPPER LEVEL TROUGH AXIS AHEAD OF WHICH PRECIPITATION OCCURRED YESTERDAY AND LAST NIGHT IS NOT SUPPOSED TO MOVE TO OUR EAST UNTIL THIS AFTERNOON SO THERE WILL BE SOME CHANCE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE TROUGH TODAY. CHANCES OF RAIN WILL BE A LITTLE BETTER CENTRAL AND EASTERN PARTS OF THE AREA TODAY COMPARED TO THE SOUTHEAST TEXAS PART OF THE AREA. AFTER THE TROUGH MOVES TO OUR EAST THIS AFTERNOON A MID TO UPPER LEVEL RIDGE WILL BE BUILDING OVERHEAD. THE RIDGE AXIS IS SUPPOSED TO MOVE INTO THE FORECAST AREA WEDNESDAY NIGHT BUT NOT MOVE MUCH THEREAFTER THROUGH ABOUT THURSDAY NIGHT. A WEST TO SOUTHWEST FLOW ALOFT IS SUPPOSED TO DEVELOP FRIDAY. AN UPPER LEVEL TROUGH SHOULD PUSH THROUGH THE AREA SATURDAY OR SUNDAY. AT THE SURFACE...A HIGH PRESSURE AREA CENTERED TO OUR EAST WILL PERSIST THROUGH LATE WEEK. A LOW LEVEL SOUTHERLY FLOW WILL CONTINUE. AHEAD OF THE UPPER LEVEL TROUGH...A SURFACE FRONTAL TROUGH SHOULD APPROACH THE AREA SATURDAY OR SUNDAY. AVIATION... MOSTLY VFR THROUGH LATE TONIGHT. PATCHY FOG DEVELOPING IN SOME AREAS WITH VISIBILITIES AS LOW AS A MILE EARLY THIS MORNING. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, May 9, 6:00 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT MON MAY 9 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 101100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS...SOUTHWEST AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PARTLY CLOUDY. HAZARDOUS WEATHER IS NOT EXPECTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED THROUGH THE PERIOD.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:33 PM CDT | Special Marine Warning | LCH | 57 min | |
| May 9, 4:05 AM CDT | Special Marine Warning | LCH | 55 min | |
| May 9, 4:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| May 9, 5:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| May 9, 6:10 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.